Good afternoon folks,
I'm writing today as I have been experiencing something odd these last few weeks. I have not been able to find news on the web about it, so I'm not sure what is causing this... anyway, here goes
For the last few weeks or so, I've been having what I tend to call 'anxiety attacks' but I'm not sure if they are true DSM-IV criteria attacks. I find that most issues happen on Monday mornings, as I'm getting ready for work, and persist through the day. I start feeling like I'm having a massive hypo, but I check and my sugar isn't low. I get the nervous stomach, and I feel my heartrate skyrocket, and I just feel like I'm losing my marbles.
It is very unsettling to me, and I try to determine if my diabetes is causing it but I've been unable to track down a direct cause. I am under a tremendous amount of stress, many things are going on right now that are stressing myself and my wife a great deal.
I've been talking it out with my wife and here is what i'm thinking... I'm on Levemir, and have been for a month or two. On normal days, when I'm not working, I'm able to eat at normal human times, and my morning highs are higher than I would like (170-220+) but I can compensate. My hours for work are 10hr shifts from 9am-8pm, so when I get home I try to eat dinner, but that causes problems as I need to get to bed by 10 or 11 at the latest. Those mornings I wake up with 250-350 levels, and I bolus to bring it back down.
Whenever I bolus at those levels, I can almost feel my sugar begin to drop, and the physical symptoms are disconcerting. I feel 'off' and just not normal at all. I'm wondering if my stress level and the combination of the drop in sugar from the high bolus is causing me to have some sort of physiological reaction that causes me to have these emotional attacks.
I know when I don't eat enough, or exercise outside my routine (which is also messed up, need to exercise more) and I have a hypo, I know how completely messed up I can feel. I just wonder if that same feeling of my sugar being dropped is the root behind all this.
I'm planning to speak with my GP about this soon, I also need to get a new endocrinologist as the one I was seeing wouldn't adjust the Levemir dosage with those numbers. I'm thinking going back on the pump may be a solution.
I know everyone has stress and may have issues like this, but these episodes are making me seriously want to drink to cope with them, which I stopped long ago, but they are rocking me to the core.